Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Wilmington, OH

June 8, 2007Brown County, Clinton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2007, 1:40 PM EDT for Brown County, Clinton County, Ohio. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 1:40 PM EDT (17:40 UTC)
Expired
Jun 8, 2007, 2:11 PM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Brown County, OH, Clinton County, OH

The radar

The Cincinnati radar (KILN), 14 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:44 PM EDTTSTM WND DMGFayetteville, OHTREES DOWN
Jun 8, 1:52 PM EDTTSTM WND DMGMidland, OHTREES DOWN.
Jun 8, 2:02 PM EDTTSTM WND DMGMidland, OHTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 9:45 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 081740
SVRILN
OHC015-027-081845-
/O.NEW.KILN.SV.W.0073.070608T1740Z-070608T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN SOUTHWEST OHIO...
  SOUTHERN CLINTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 245 PM EDT.

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR BLANCHESTER...MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLANCHESTER...
  ST. MARTIN...
  NEW VIENNA...

IN ADDITION...WESTBORO...MIDLAND...CUBA...MARTINSVILLE AND
MORRISVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT FRIDAY AFTERNOON FOR SOUTHEASTERN
INDIANA.

LAT...LON 3933 8400 3909 8401 3923 8384 3937 8358
      3943 8359

$$
1 follow-up statement
000 
WWUS51 KILN 081811
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT FRI JUN 8 2007

OHC015-027-081820-
/O.CAN.KILN.SV.W.0073.000000T0000Z-070608T1845Z/
BROWN OH-CLINTON OH-
210 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON AND
NORTHWESTERN BROWN COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

STORM SPOTTERS REPORTED TWO TREES DOWN IN MIDLAND AROUND 2 PM WITH 
THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3933 8400 3909 8401 3923 8384 3937 8358
      3943 8359

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:38 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 8, 1:38 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE EASTERN GREAT LAKES AND OHIO
VALLEY REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH
PRESSURE WILL BUILD INTO THE REGION OVERNIGHT BEHIND THE
FRONT...REMAINING ACROSS THE AREA THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT CURRENTLY STRETCHING FROM FAR NORTHWEST INDIANA DOWN
INTO SOUTHERN ILLINOIS. SHOWERS AND THUNDERSTORM ACTIVITY ACROSS
SOUTHWEST INDIANA HAS BEEN SLOWLY INCREASING IN INTENSITY AND EXPECT
THIS TREND TO CONTINUE AS IT PUSHES EAST INTO OUR AREA THROUGH
EARLY AFTERNOON. MAINLY CLEAR SKIES ACROSS FA THIS MORNING HAVE
ALLOWED TEMPS TO ALREADY CLIMB INTO THE LOW TO MID 80S AND LOWER
70S DEWPOINT ACROSS KENTUCKY WILL LIKELY ADVECT UP INTO THE
SOUTHERN PORTIONS OF OUR AREA THROUGH EARLY AFTERNOON. THIS SHOULD
LEAD TO CAPES IN THE 2000-3000 J/KG RANGE BY THE TIME THE STORMS
MOVE IN...WITH THE BEST INSTABILITY EXPECTED TO BE ACROSS SOUTHEAST
PORTIONS OF FA.

PRIMARY SEVERE THREAT STILL APPEARS TO BE DAMAGING WINDS AS WIND
PROFILE IS PRETTY UNIDIRECTIONAL. SOME MID LEVEL DRYING IS ALSO
PROGGED WHICH WILL ALSO ENHANCE DAMAGING WIND POTENTIAL. WETBULB
ZEROES FAIRLY HIGH...UP AROUND 11 K FEET...SO HAIL APPEARS TO BE A
SMALLER THREAT...BUT GIVEN POSSIBILITY OF STRONG UPDRAFTS SOME
SEVERE HAIL WILL ALSO BE POSSIBLE.

HAVE UPDATED FORECAST TO BUMP UP POPS...ESPECIALLY ACROSS THE
SOUTH WHERE WILL GO WITH CATEGORICAL WORDING. HAVE LEFT TEMPS ALONE
RIGHT NOW BUT WILL HAVE TO KEEP AN EYE ON THEM...PARTICULARLY
ACROSS THE SOUTHEAST WHERE THEY MAY SNEAK INTO THE LOWER 90S IF THE
CLOUDS SHIELD HOLDS OFF LONG ENOUGH.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SFC HIGH PRESSURE WILL BUILD ACRS THE REGION ON SATURDAY...AND THEN
IT WILL REMAIN ACRS THE REGION ON SUNDAY. COOLER TEMPERATURES WILL
BE IN THE OFFING AS 850 MB TEMPS DROP INTO THE +9 TO +14 DEGREE
RANGE. HIGHS ON SATURDAY WILL RANGE FROM THE MID 70S NORTH TO
AROUND 80 SOUTH. LOWS SATURDAY NIGHT WILL BE QUITE COOL GIVEN THAT
A GOOD RADIATIONAL COOLING SET UP IS EXPECTED. THUS...MID 40S EAST
TO THE LOWER 50S WEST LOOK LIKE A GOOD BET. FOR SUNDAY...HAVE
TRIMMED TEMPS DOWN SOME AS A COOL START...COMBINED WITH LOWER THAN
EXPECTED 850 MB TEMPS...KEEP HIGHS FROM WARMING UP INTO THE MID
MID 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE IN DECENT AGREEMENT
WITH SFC HIGH PRESSURE ENTRENCHED OVER THE EASTERN US AND H5
RIDGING JUST TO THE WEST OF THE AREA. ALTHOUGH ISOLATED TS
ACTIVITY CANNOT BE RULED OUT...CONDITIONS FOR LARGE SCALE
ORGANIZED ACTIVITY ARE NOT FAVORABLE AT THIS TIME. TEMPERATURES
WILL LIKELY BE ABOVE NORMAL...AND ARE TRENDING HIGHER.

BY WEDNESDAY...THE H5 RIDGE WILL MOVE EASTWARD A BIT...WITH
SCATTERED STORMS BECOMING MORE PLAUSIBLE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH PRE FRONTAL
TROUGH CURRENTLY AFFECTING AREAS ALONG AND SOUTHEAST OF INTERSTATE
71. THIS AREA WILL LIKELY ONLY POSE A THREAT TO THE TAF SITES FOR
THE NEXT HOUR OR SO. ATTENTION THEN TURNS TO DEVELOPMENT BACK
ALONG THE COLD FRONT THAT IS DUE TO MOVE THROUGH THE TAF SITES
THROUGH LATE AFTERNOON/EARLY EVENING. RIGHT NOW...BEST ACTIVITY
ALONG THE FRONT APPEARS TO BE REMAINING TO THE NORTH OF OUR TAF
SITES. WE COULD SEE SOME ADDITIONAL SOUTHWARD DEVELOPMENT...BUT
MUCH OF THIS AREA HAS BEEN WORKED OVER BY THE PRE FRONTAL STORMS.
AS A RESULT...HAVE BACKED OFF SOME ON THUNDER FORECAST FOR THE
TAFS THROUGH THE REST OF THE AFTERNOON. WILL KEEP AN EYE ON
DEVELOPMENT ALONG THE FRONT THOUGH AND AMEND IF NECESSARY. ONCE
THE FRONT MOVES THROUGH...WE SHOULD SEE DRYING AND CLEARING SKIES
THROUGH THE REMAINDER OF THE TAF PERIOD.

OUTLOOK...NO SIG WX EXPECTED THROUGH TUES.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 8, 1:04 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
104 PM EDT FRI JUN 8 2007

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>054-060>063-
070>072-077>080-090900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
104 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 367 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

KYZ098>100-OHZ055-056-064-065-073-074-081-082-088-090900-
ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-ADAMS-PIKE-SCIOTO-
104 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 370 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

OHZ026-034-035-043>046-090900-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
104 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

In the hours before

Special weather statement, Jun 8, 11:21 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 AM EDT FRI JUN 8 2007

OHZ034-081545-
MERCER OH-
1121 AM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY THROUGH
1145 AM EDT...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WABASH...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TAMA...ROCKFORD...NEPTUNE AND MENDON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 8, 12:53 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             ADA                     40.77N 83.82W
06/08/2007  E0.75 INCH       HARDIN             OH   PUBLIC

&&

JDR
Local storm report, Jun 8, 1:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     ERLANGER                39.01N 84.59W
06/08/2007  E60.00 MPH       KENTON             KY   TRAINED SPOTTER

0122 PM     TSTM WND DMG     INDEPENDENCE            38.95N 84.55W
06/08/2007                   KENTON             KY   FIRE DEPT/RESCUE

            A FEW 4 TO 6 INCH DIAMETER TREES SNAPPED.

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:23 PM EDTSevere Thunderstorm WarningILNHardin52 min
Jun 8, 12:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jun 8, 1:00 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton45 min
Jun 8, 2:14 PM EDTSevere Thunderstorm WarningILNPike46 min
Jun 8, 2:30 PM EDTSevere Thunderstorm WarningILNAdams45 min
Jun 8, 2:31 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking44 min
Jun 8, 2:40 PM EDTSevere Thunderstorm WarningILNPike, Scioto50 min
Jun 8, 2:56 PM EDTSevere Thunderstorm WarningILNScioto49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.